Do Pain Pills Cause Bowel Disorders
First of all, my question is: Can pain pills CAUSE you to have IBS or constipation? I am a 37/yo female. I have been taking Hydrocodone (for fibromyalgia) every 4-6 hours since 1999. I have had problems with constipation since then. I guess I never really seen it as a problem until the last 2 years. Since then I've had hemorrhoids (from straining) and now I'm wondering if my not being able to lose weight could also be a result from the pain pills and not being regular.
For example, I normally weigh about 130, I skyrocket up to apx. 146 (also feel bloated/stomach area bloated) and at that point I start taking laxatives, stimulants (usually every day for a week, sometimes two), enemas, whatever it takes. After about a week of not eating AT ALL, I finally feel "emptied" and get back down to my regular weight of 130. I HATE IT, but I've been living like this for the last two years. My doctor doesn't believe me because I weighed almost almost 200 lbs 3 years ago so when I go there weighing almost 150 he thinks I'm just complaining about the weight gain, he doesn't believe it's out of the ordinary.
I finally have a long-waited appointment with a gastroenteroligist tomorrow (I hope that is the right kind of specialist). I thought I would check on this board to see if anybody had any suggestions or questions I should ask while I'm there. Anybody else ever have the problem I'm having? Thanks!!!
Last edited by lisamarie119; 05-18-2006 at 09:19 AM.